question-icon

What causes low heart rate despite taking Metoprolol Succinate ER?

default
Posted on Tue, 19 Mar 2019
Question: I am taking Metroprolol ER Succinate 50MG and my heart rate is now in the upper 40's. Is this safe?
doctor
Answered by Dr. Grzegorz Stanko (47 minutes later)
Brief Answer:
It is too low.

Detailed Answer:

Hello,

This seems to be too low. You may develop heart block and heart arrest. It would be good to consult your cardiologist as you may need medicine change or heart stimulator.

Hope I have answered your query. Let me know if I can assist you further.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko (2 hours later)
I called the cardiologist and told her what was happening. I was told that it could go down to 40 and that would be alright. This scares me.

I have not been able to get an appointment with my primary care doctor because she is booked solid.

I just called the office for my primary care doctor . The nurse for my doctor will receive my message soon. I should receive a call back.

doctor
Answered by Dr. Grzegorz Stanko (51 minutes later)
Brief Answer:
Please consider ER visit.

Detailed Answer:

Hi,

40 is not a normal heart rate especially for someone with heart failure. from 40 to 30 is very close and that may end badly. How about visiting the ER and have at least heart ECG to make sure you have no heart block.

Hope I have answered your query.

Regards,
Dr. Grzegorz Stanko, General Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5769 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes low heart rate despite taking Metoprolol Succinate ER?

Brief Answer: It is too low. Detailed Answer: Hello, This seems to be too low. You may develop heart block and heart arrest. It would be good to consult your cardiologist as you may need medicine change or heart stimulator. Hope I have answered your query. Let me know if I can assist you further. Regards.